MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0033005682
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent fractured which resulted to additional intervention.The target lesion was located in the left main coronary artery.Following pre-dilatation, a 3.50 x 16mm synergy xd drug eluting stent was advanced for treatment, but it would not cross the lesion.Upon removal, the stent delivery system (sds) broke in half leaving part of it inside the patient.A snare was used to remove the portion of the sds out of the body.The procedure was completed with a different device.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 3.50 x 16mm stent delivery system (sds) was returned for analysis.Visual inspection identified that the stent had been detached from the delivery system and not returned.A visual, tactile and microscopic examination of the hypotube shaft identified a break at 35.5cm distal to the distal end of the strain relief.Multiple hypotube kinks were also noted.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues.Microscopic analysis revealed that the balloon cones had no issues.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.The bumper tip showed no signs of distal tip damage.Dimensional testing revealed that the device was returned without the stent attached.The stent outer diameter at the time of manufacturing was within maximum crimped stent profile measurement.No other device issues were identified during returned product analysis.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19243586
Report Number2124215-2024-24605
Device Sequence Number7430291
Product Code NIQ
UDI-Device Identifier08714729981046
UDI-Public08714729981046
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2025
Device Lot Number0033005682
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown